Alert archive / Oregon / Snow Advisories in 2007
Snow Advisory 2, NWS Medford, OR
NWS Medford, OR issued this snow advisory at Jan 5, 2007, 2:36 PM PST for Douglas County, Oregon. It took effect at Jan 6, 2007, 4:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 2:36 PM PST (22:36 UTC)
- In effect from
- Jan 6, 2007, 4:00 AM PST
- Expired
- Jan 6, 2007, 2:57 PM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
County Douglas County, OR
The radar
The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMFR 052236 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 236 PM PST FRI JAN 5 2007 ORZ027-060645- /O.NEW.KMFR.SB.Y.0001.070106T1200Z-070107T0000Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 236 PM PST FRI JAN 5 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW OVER THE MOUNTAINS SATURDAY MORNING. ACCUMULATIONS WILL BE HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 3 TO 6 INCHES ARE EXPECTED. SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH 1 TO 3 ADDITIONAL INCHES EXPECTED THROUGH 4 PM. THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING SNOW WILL RESULT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ025-060645- /O.NEW.KMFR.SN.Y.0002.070106T1200Z-070107T0000Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 236 PM PST FRI JAN 5 2007 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE 3000 FEET. A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW OVER THE MOUNTAINS SATURDAY MORNING. SNOW LEVELS WILL BE NEAR 3000 FEET...INCREASING TO 3500 FEET IN THE AFTERNOON. ACCUMULATIONS WILL BE HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 2 TO 5 INCHES ARE EXPECTED. SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH UP TO 2 ADDITIONAL INCHES EXPECTED THROUGH 4 PM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STAVISH
4 follow-up statements
000 WWUS46 KMFR 060637 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1037 PM PST FRI JAN 5 2007 ORZ027-061700- /O.CON.KMFR.SB.Y.0001.070106T1200Z-070107T0000Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 1037 PM PST FRI JAN 5 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY FOR THE SOUTH CENTRAL OREGON CASCADES. A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW OVER THE MOUNTAINS SATURDAY MORNING. ACCUMULATIONS WILL BE HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 3 TO 6 INCHES ARE EXPECTED. SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED THROUGH 4 PM. THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING SNOW WILL RESULT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ025-061700- /O.CON.KMFR.SN.Y.0002.070106T1200Z-070107T0000Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 1037 PM PST FRI JAN 5 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY FOR THE EASTERN DOUGLAS COUNTY FOOTHILLS. A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW OVER THE MOUNTAINS SATURDAY MORNING. SNOW LEVELS WILL BE NEAR 3000 FEET...INCREASING TO 3500 FEET IN THE AFTERNOON. ACCUMULATIONS WILL BE HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 2 TO 5 INCHES ARE EXPECTED. SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH UP TO 2 ADDITIONAL INCHES EXPECTED THROUGH 4 PM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DW
000 WWUS46 KMFR 061402 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 602 AM PST SAT JAN 6 2007 ORZ027-062015- /O.CON.KMFR.SB.Y.0001.000000T0000Z-070107T0000Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 602 AM PST SAT JAN 6 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A COLD FRONT MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW OVER THE MOUNTAINS THIS MORNING. ACCUMULATIONS WILL BE HEAVIEST THIS MORNING UNTIL 10 AM WITH 3 TO 6 INCHES EXPECTED. SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED THROUGH 4 PM. THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING SNOW WILL RESULT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ025-062015- /O.CON.KMFR.SN.Y.0002.000000T0000Z-070107T0000Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 602 AM PST SAT JAN 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A COLD FRONT MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW OVER THE MOUNTAINS THIS MORNING. SNOW LEVELS WILL BE NEAR 2000 FEET...INCREASING TO 3500 FEET IN THE AFTERNOON. ACCUMULATIONS WILL BE HEAVIEST THIS MORNING UNTIL 10 AM WITH 2 TO 5 INCHES EXPECTED. SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH UP TO 2 ADDITIONAL INCHES EXPECTED THROUGH 4 PM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FB
000 WWUS46 KMFR 062038 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1238 PM PST SAT JAN 6 2007 ORZ027-070000- /O.CON.KMFR.SB.Y.0001.000000T0000Z-070107T0000Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 1238 PM PST SAT JAN 6 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION THIS AFTERNOON. SNOW WILL CONTINUE...BUT THE TREND IS FOR THE SNOW TO SLOWLY DECREASE DURING THE AFTERNOON AND EARLY THIS EVENING OVER THE MOUNTAINS. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES BY 4 PM. THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING SNOW WILL RESULT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ025-070000- /O.CON.KMFR.SN.Y.0002.000000T0000Z-070107T0000Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 1238 PM PST SAT JAN 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET. A COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION THIS AFTERNOON. SNOW WILL CONTINUE OVER THE MOUNTAINS MAINLY ABOVE 3500 FEET...BUT THE TREND IS FOR THE SNOW TO DECREASE. EXPECT AN ADDITIONAL 1 TO 3 INCHES ABOVE 3500 FEET BY 4 PM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PETRUCELLI
000 WWUS46 KMFR 062257 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 257 PM PST SAT JAN 6 2007 ORZ027-070000- /O.CAN.KMFR.SB.Y.0001.000000T0000Z-070107T0000Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 257 PM PST SAT JAN 6 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SNOW HAS DIMINISHED OVER THE REGION. THE SNOW ADVISORY IS NO LONGER IN EFFECT. $$ ORZ025-070000- /O.CAN.KMFR.SN.Y.0002.000000T0000Z-070107T0000Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 257 PM PST SAT JAN 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW ADVISORY. SNOW HAS DIMINISHED OVER THE REGION. THE SNOW ADVISORY IS NO LONGER IN EFFECT. $$ PETRUCELLI
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Jan 5, 9:00 AM PST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 5, 9:00 AM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST FRI JAN 5 2007
CORRECTED TO ADD AVIATION SECTION
.DISCUSSION...A POSITIVE TILT SHORT WAVE RIDGE WILL ADVANCE OVER THE
REGION TODAY WITH SOME WARM AIR ADVECTION CLOUDS AND 20-30 PERCENT
RAIN/SNOW CHANCES ACROSS MAINLY THE FAR NORTH TO NORTHWEST TIER OF
ZONES. AM UPDATING THE FORECAST TO ACCOUNT FOR MORE VALLEY FOG AND
LOW CLOUDS THIS MORNING FOR THE ROGUE VALLEY AND KLAMATH RIVER
VALLEY. ALSO...NUDGED A FEW HIGH TEMPS UP FROM MEDFORD SOUTHWARD
WHERE SUN SHOULD HELP OUT. INCREASING AFTERNOON STRATOCUMULUS WILL
OCCUR ACROSS THE NORTHWEST HALF OF THE WARNING AREA AS WELL TODAY.
PRIMARY EYE-CATCHER IN THE MODEL DATA AFTER TODAY IS THE INCREASING
PRECIP TONIGHT THROUGH SATURDAY. LOOKS LIKE A FAIR DOSE IS ON TAP AT
LEAST FOR THE COAST AND WEST SIDE AREAS NORTH OF THE UMPQUA
DIVIDE...AND A SNOW ADVISORY MAY BE NEEDED FOR THE TOKETEE
FALLS...DIAMOND AND CRATER LAKE....AND HOWARD PRAIRIE AREAS FOR 6+
INCHES ABOVE 4000 OR 4500 FT SATURDAY. MEDFORD AREA WILL LIKELY
RECEIVE THE LEAST RAIN. ALL THIS AS A STRONG SHORT WAVE AND
ASSOCIATED NOSE OF 100-150 KT JET MOVES INTO NORTHERN OREGON AND
WASHINGTON. WILL LIKELY TREND THE AFTERNOON FORECAST TO INCREASED
CASCADE SNOWS...WHICH WILL ALSO BLEND BETTER WITH CURRENT FORECAST
TO THE NORTH.
THEREAFTER...TAPERING PRECIP AND HIGH PRESSURE THROUGH SUNDAY
EVENING WITH OFFSHORE FLOW DEVELOPING AND DRY WEATHER/VALLEY FOG
MON-TUE. BIG STORY THEREAFTER IS THE COLD PUSH WED-FRI WITH HIGH
AMPLITUDE RIDGING OUT ALONG 145W. IF THIS SYSTEM PANS OUT AS
RECENTLY ADVERTISED...SHOULD SEE TEMPS DIVE WELL BELOW NORMAL THIS
PERIOD IN ADDITION TO ONLY LIGHT PRECIP WITH SOME LOW ELEVATION
LIGHT SNOW POSSIBLE AS THE FRONT MOVES THROUGH.
&&
.AVIATION...GENERALLY VFR WX CONDITIONS TODAY OUTSIDE OF MORNING
IFR IN FOG FOR THE INTERIOR WEST SIDE VALLEYS. BREAKUP TO VFR
BETWEEN 20-22Z EXPECTED...BUT LONGER LASTING PERHAPS NEAR GRANTS AND
CAVE JUNTION PASS WHERE DECK IS MORE ESTABLISHED. INCOMING RAIN AND
SNOW TONIGHT FOR THE NORTHWEST HALF OF THE AREA WITH MTN OBSCURATION
AND WIDESPREAD MVFR CONDITIONS DEVELOPING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE
CA...NONE
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS AND
HAZARDOUS SEAS...PZZ350-PZZ356-PZZ370-PZZ376.
STAVISHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:36 PM PST | Snow and Blowing Snow Advisory | MFR | Douglas, Jackson, Klamath | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.